U.S. doctors online nowAsk doctors free
Kirkland, WA
A 37-year-old female asked:

I have gerd. pain medicines sometimes make my symptoms worse. today i took two vicodin and 1 tab q, 6 hours apart. i've been having some on and off left side chest pressure/stabbing under my breast. could it be heart attack or gerd?

4 doctor answers9 doctors weighed in
Dr. Caroline Cribari
Psychiatry 24 years experience
Call MD: Stabbing chest pain should always be evaluated and not assumed to be not cardiac until that source is ruled out. Call your doctor or go to the er.
Dr. You Sung Sang
Internal Medicine - Gastroenterology 32 years experience
Go to ER: Unless investigated already, when in doubt, make sure it is not your heart by going to the er. If the cardiac w/u is negative, then the chest pains are most likely due to gerd. Pain meds notoriously slow down the GI tract including the stomach so whatever acid is there will tend to accumulate and irritate the esophagus. Ask your doctor which acid reducing regimen is best for you. Good luck.
Dr. Christopher Kwon
25 years experience
Likely GERD: At your age this is likely gerd. Depending on the cause, narcotics can exacerbate gerd, especially if you have poor gastric emptying. If you have persistent symptoms despite diet changes, then see your doctor to get and ekg at the least.
Dr. Judith Tellerman
Clinical Psychology 43 years experience
Chest Pain: Call your Dr. or go to ER in your hospital. Best to discuss this with your Doctor who knows your medical history. If you are uncomfortable with your Dr. consult with another for a second opinion.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 31, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.